Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking ascal brisper and simvastatine after minor stroke. If Arthrotec would have caused stroke?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I was taking ascal brisper and simvastatine after a minor stroke. I was also taking Arthrotec which contains diclofenac. I have recently discovered I am not supposed to be taking Arthrotec and my doctor has not told me not to take it. I fear it was overlooked when I had the stroke. I am loathed to take it as I am warned against it if you have had a stroke. I wonder if the Arthrotec caused the stroke? BUT I am on holiday and have no pain killers for the muscle pains. What do you suggest? I need to enjoy myself and walk but cannot walk far at all. Does Simvastatine interact with fibromyalgia sufferers too? I feel my symptoms have got worse recently. When I take Arthrotec I feel better, but if the warningsare to be heeded I shouldn't take it.

Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 2 hours later
Dear patient,

Indeed if you take aspirin you should not take diclofenac, as it negates the beneficial effects of the antiplatelet; thus, options to control your pain would include acetaminophen, or other class of medications such as tramadol. Also, specific medications such as pregabalin and gabapentin help with chronic pain from fibromyalgia.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor